Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 647, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 6, 2000, 9:07 AM CDT for Lincoln County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 6, 2000, 9:07 AM CDT (14:07 UTC)
- Expired
- Oct 6, 2000, 9:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Lincoln County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 9:25 AM CDT | Thunderstorm Wind | Brookhaven, MS | Several trees were blown down, including one tree that was blocking a road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 061407 SVRJAN MSC085-061430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 907 AM CDT FRI OCT 6 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 930 AM CDT * AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF BROOKHAVEN...MOVING EAST_ AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BROOKHAVEN AT 920 AM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:35 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Oct 6, 3:35 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 AM CDT FRI OCT 6 2000 PREFRONTAL TROUGH/WIND SHIFT LINE HAD JUST ENTERED NORTH MISSISSIPPI AT 06Z. MODELS IN SIMILAR AGREEMENT WITH THE MOVEMENT OF THE WINDSHIFT LINE INTO CENTRAL MISSISSIPPI AROUND SUNRISE AND SOUTH MISSISSIPPI BY MIDDAY. THE ACTUAL FRONT/COLDER AIR IS PROGGED TO LAG ANY WHERE FROM 3 TO 5 HOURS BEHIND THE WINDSHIFT. 06Z RADAR AND SATELLITE LOOPS SHOWED A SMALL BAND OF CONVECTION ACROSS NORTH CENTRAL MISSISSIPPI WITH THE BULK OF THE PRECIP ALONG AND BEHIND THE FRONT...LATEST TRENDS SHOWS AND INCREASE IN THE PREFRONTAL PRECIP ALONG THE LOW LEVEL MOISTURE CONVERGENCE AXIS. DEWPOINTS CURRENTLY RUNNING FROM THE LOW TO MID 70S. THE QUESTION AT THIS TIME IS NOT WEATHER OR NOT WE WILL GET SOME RAIN BUT HOW WIDESPREAD IT WILL BE. GUIDANCE GIVES LIKELY TO WIDESPREAD CATEGORICAL POPS FOR TODAY ACROSS THE FORECAST AREA. IN KEEPING WITH THE PREVIOUS FORECAST AND THE FACT THAT WE HAVE BEEN WITHOUT SIGNIFICANT PRECIP FOR SO LONG WILL GO WITH AT LEAST THE HIGH END LIKELY POPS. BY TONIGHT ALTHOUGH PLENTY OF LOW LEVEL MOISTURE WILL REMAIN IN PLACE MOST OF THE LIFT WILL BE GONE IN THE NORTH AND CENTRAL ZONES. WILL TRIM POPS CENTRAL TO SOUTH ACCORDINGLY. THE NEXT ORDER OF BUSINESS WILL BE THE TEMPERATURES. GUIDANCE FOR BOTH NGM AND AVN A LITTLE COOLER THAN PROGGED 24 HOURS AGO. WITH THE STRENGTH OF THE BUILDING SURFACE HIGH THE COOLER TEMPS WILL BE BEST FOR THE LATTER PERIODS...THUS AVN/ETA. FOR TODAY... FALLING HIGHS THROUGH THE AFTERNOON. FOR TONIGHT...THE EXTENSIVE CLOUD DECK WILL PREVENT TEMPS FROM FALLING AS LOW AS PROJECTED BY AVN/ETA. COLD STRATOCU BLANKET ON SATURDAY WILL NOT ALLOW FOR MUCH TEMP VARIATION...SO MAX READINGS ON SATURDAY WILL ONLY BE ABOUT 5 TO 7 DEGREES HIGHER THAN THE MINS. CLOUDS SHOULD GRADUALLY CLEAR SATURDAY NIGHT. THE TIGHTENING GRADIENT WILL ALSO MAKE FOR SOME BRISK CONDITIONS...WINDS OF 15 TO 25 MPH WILL BE COMMON. CURRENT PACKAGE ALREADY INCLUDES CAUTION ON AREA LAKES. 24 HR QPF DISCUSSION: COLD FRONT CURRENTLY ALONG AN KPRX-KLIT-KMEM LINE WILL MOVE INTO THE DELTA BY 12Z THEN ACROSS MOST OF THE FORECAST AREA BY 00Z SAT. PRECIPITABLE WATER OF .75 TO 1.5 INCHES WILL DECREASE TO AROUND .50 TO .75 INCH BY 12Z SATURDAY. THE NGM QPF AMOUNTS OVER INTIALIZED AND THUS DRIED OUT POST FRONTAL RAINS TOO EARLY. THE AVN OVER FORECASTED QPF AMOUNTS OF .50 TO AROUND 1.5 INCHES. PREFER THE ETA SOLUTION...WHICH INITIALIZED THE BEST AND CAUGHT THE POST FRONTAL RAINFALL AMOUNTS OF .25 INCH NORTH TO AROUND .75 INCH SOUTH BY 06Z SATURDAY...WITH LOCAL SPOTS OF ONE INCH IN THE SOUTHEAST. NCEP HAS .25 INCH IN THE NORTH TO .50 INCH IN THE SOUTH. GENERALLY ACCEPT THE ETA/NCEP SOLUTIONS. CURRENT EXTENDED LOOKS GOOD. DRY WITH WELL BELOW CLIMO TEMPS THROUGH THE PERIOD. .PRELIM NUMBERS... JAN 075/053 058/040 72-0 MEI 075/055 060/039 72-0 .JAN... AR...NONE. LA...NONE. MS...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 5:05 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 25 min |
| Oct 6, 9:41 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 34 min |
| Oct 6, 9:45 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.